Alert archive / Montana / Red Flag Warnings in 2015
Red Flag Warning 4, NWS Great Falls, MT
NWS Great Falls, MT issued this red flag warning at Jul 23, 2015, 2:50 PM MDT for 9 counties in Montana. It took effect at Jul 24, 2015, 10:00 AM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 23, 2015, 2:50 PM MDT (20:50 UTC)
- In effect from
- Jul 24, 2015, 10:00 AM MDT
- Expired
- Jul 24, 2015, 9:02 PM MDT
- In force
- 11 hr
- Issued by
- NWS Great Falls, MT
Counties Blaine County, MT, Chouteau County, MT, Fergus County, MT, Glacier County, MT, Hill County, MT, Liberty County, MT, Phillips County, MT, Pondera County, MT, Toole County, MT
The radar
The Great Falls radar (KTFX), 113 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 8.8 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3046 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
128 WWUS85 KTFX 232050 RFWTFX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 250 PM MDT THU JUL 23 2015 MTZ112-240500- /O.NEW.KTFX.FW.W.0004.150724T1600Z-150725T0600Z/ /O.CON.KTFX.FW.W.0003.000000T0000Z-150724T0300Z/ EASTERN GLACIER/TOOLE/CENTRAL/EASTERN PONDERA/LIBERTY- 250 PM MDT THU JUL 23 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONE 112... ...RED FLAG WARNING IN EFFECT FROM 10 AM FRIDAY TO MIDNIGHT MDT FRIDAY NIGHT FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONE 112... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM FRIDAY TO MIDNIGHT MDT FRIDAY NIGHT. * AFFECTED AREA...FIRE WEATHER ZONE 112. * WIND...SOUTHWEST WINDS AROUND 15 MPH GUSTS OF 20 TO 30 MPH THROUGH LATE THIS AFTERNOON AND EVENING. WINDS WILL STRENGTHEN AGAIN FRIDAY MORNING TO AROUND 15 MPH WITH GUSTS OF 20 TO 20 MPH. * HUMIDITY...AFTERNOON HUMIDITIES WILL FALL TO 15 TO 20 PERCENT. * IMPACTS...RAPID FIRE SPREAD IS POSSIBLE WITH ANY NEW OR ONGOING FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE HIGH FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ MTZ113-115-240500- /O.NEW.KTFX.FW.W.0004.150724T1600Z-150725T0600Z/ HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES- 250 PM MDT THU JUL 23 2015 ...RED FLAG WARNING IN EFFECT FROM 10 AM FRIDAY TO MIDNIGHT MDT FRIDAY NIGHT FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 113 AND 115... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM FRIDAY TO MIDNIGHT MDT FRIDAY NIGHT. * AFFECTED AREA...FIRE WEATHER ZONE 113. FIRE WEATHER ZONE 115. * WIND...WINDS WILL STRENGTHEN BY LATE FRIDAY MORNING TO 15 TO 20 MPH WITH GUSTS OF 20 TO 30 MPH. * HUMIDITY...MINIMUM HUMIDITIES OF 13 TO 18 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$
5 follow-up statements
766 WWUS85 KTFX 232050 CCA RFWTFX URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE GREAT FALLS MT 250 PM MDT THU JUL 23 2015 MTZ112-240500- /O.COR.KTFX.FW.W.0004.150724T1600Z-150725T0600Z/ /O.COR.KTFX.FW.W.0003.000000T0000Z-150724T0300Z/ EASTERN GLACIER/TOOLE/CENTRAL/EASTERN PONDERA/LIBERTY- 250 PM MDT THU JUL 23 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONE 112... ...RED FLAG WARNING IN EFFECT FROM 10 AM FRIDAY TO MIDNIGHT MDT FRIDAY NIGHT FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONE 112... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM FRIDAY TO MIDNIGHT MDT FRIDAY NIGHT. * AFFECTED AREA...FIRE WEATHER ZONE 112. * WIND...SOUTHWEST WINDS AROUND 15 MPH GUSTS OF 20 TO 30 MPH THROUGH LATE THIS AFTERNOON AND EVENING. WINDS WILL STRENGTHEN AGAIN FRIDAY MORNING TO AROUND 15 MPH WITH GUSTS OF 20 TO 30 MPH. * HUMIDITY...AFTERNOON HUMIDITIES WILL FALL TO 15 TO 20 PERCENT. * IMPACTS...RAPID FIRE SPREAD IS POSSIBLE WITH ANY NEW OR ONGOING FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE HIGH FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ MTZ113-115-240500- /O.NEW.KTFX.FW.W.0004.150724T1600Z-150725T0600Z/ HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES- 250 PM MDT THU JUL 23 2015 ...RED FLAG WARNING IN EFFECT FROM 10 AM FRIDAY TO MIDNIGHT MDT FRIDAY NIGHT FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 113 AND 115... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM FRIDAY TO MIDNIGHT MDT FRIDAY NIGHT. * AFFECTED AREA...FIRE WEATHER ZONE 113. FIRE WEATHER ZONE 115. * WIND...WINDS WILL STRENGTHEN BY LATE FRIDAY MORNING TO 15 TO 20 MPH WITH GUSTS OF 20 TO 30 MPH. * HUMIDITY...MINIMUM HUMIDITIES OF 13 TO 18 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$
418 WWUS85 KTFX 240252 RFWTFX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 852 PM MDT THU JUL 23 2015 MTZ112-241100- /O.EXP.KTFX.FW.W.0003.000000T0000Z-150724T0300Z/ /O.CON.KTFX.FW.W.0004.150724T1600Z-150725T0600Z/ EASTERN GLACIER/TOOLE/CENTRAL/EASTERN PONDERA/LIBERTY- 852 PM MDT THU JUL 23 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM FRIDAY TO MIDNIGHT MDT FRIDAY NIGHT FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONE 112... ...A CURRENTLY ACTIVE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR FIRE WEATHER ZONE 112... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM FRIDAY TO MIDNIGHT MDT FRIDAY NIGHT. * AFFECTED AREA...FIRE WEATHER ZONE 112. * WIND...SOUTHWEST WINDS AROUND 15 MPH GUSTS OF 20 TO 30 MPH THROUGH LATE THIS AFTERNOON AND EVENING. WINDS WILL STRENGTHEN AGAIN FRIDAY MORNING TO AROUND 15 MPH WITH GUSTS OF 20 TO 30 MPH. * HUMIDITY...AFTERNOON HUMIDITIES WILL FALL TO 15 TO 20 PERCENT. * IMPACTS...RAPID FIRE SPREAD IS POSSIBLE WITH ANY NEW OR ONGOING FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE HIGH FIRE GROWTH POTENTIAL. && PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ MTZ113-115-241100- /O.CON.KTFX.FW.W.0004.150724T1600Z-150725T0600Z/ HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES- 852 PM MDT THU JUL 23 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM FRIDAY TO MIDNIGHT MDT FRIDAY NIGHT FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 113 AND 115... * AFFECTED AREA...FIRE WEATHER ZONE 113. FIRE WEATHER ZONE 115. * WIND...WINDS WILL STRENGTHEN BY LATE FRIDAY MORNING TO 15 TO 20 MPH WITH GUSTS OF 20 TO 30 MPH. * HUMIDITY...MINIMUM HUMIDITIES OF 13 TO 18 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$
625 WWUS85 KTFX 241052 RFWTFX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 452 AM MDT FRI JUL 24 2015 MTZ112-113-115-242200- /O.CON.KTFX.FW.W.0004.150724T1600Z-150725T0600Z/ EASTERN GLACIER/TOOLE/CENTRAL/EASTERN PONDERA/LIBERTY- HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES- 452 AM MDT FRI JUL 24 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT MDT TONIGHT FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 112...113 AND 115... * AFFECTED AREA...FIRE WEATHER ZONE 112. FIRE WEATHER ZONE 113. FIRE WEATHER ZONE 115. * WIND...WINDS WILL STRENGTHEN BY LATE FRIDAY MORNING TO 15 TO 20 MPH WITH GUSTS OF 20 TO 30 MPH. * HUMIDITY...MINIMUM HUMIDITIES OF 13 TO 18 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$
107 WWUS85 KTFX 242030 RFWTFX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 230 PM MDT FRI JUL 24 2015 MTZ112-113-115-250600- /O.CON.KTFX.FW.W.0004.000000T0000Z-150725T0600Z/ EASTERN GLACIER/TOOLE/CENTRAL/EASTERN PONDERA/LIBERTY- HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES- 230 PM MDT FRI JUL 24 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 112...113 AND 115... * AFFECTED AREA...FIRE WEATHER ZONE 112. FIRE WEATHER ZONE 113. FIRE WEATHER ZONE 115. * WIND...15 TO 20 MPH WITH GUSTS OF 20 TO 30 MPH. * HUMIDITY...MINIMUM HUMIDITIES OF 13 TO 18 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$
663 WWUS85 KTFX 250302 RFWTFX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 902 PM MDT FRI JUL 24 2015 MTZ112-113-115-250415- /O.CAN.KTFX.FW.W.0004.000000T0000Z-150725T0600Z/ EASTERN GLACIER/TOOLE/CENTRAL/EASTERN PONDERA/LIBERTY- HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES- 902 PM MDT FRI JUL 24 2015 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 112...113 AND 115... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE RED FLAG WARNING. WINDS HAVE DECREASED IN SPEEDS AND RH VALUES ARE BEGINNING TO REBOUND ABOVE CRITICAL LEVELS. THEREFORE THE RED FLAG WARNING HAS BEEN CANCELLED FOR THE REMAINDER OF FRIDAY EVENING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Jul 23, 11:26 AM MDT, 3 hours 24 minutes earlier.
Area forecast discussion, Jul 23, 11:26 AM MDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1126 AM MDT THU JUL 23 2015 .DISCUSSION... TODAY...UPDATE TO ZONES NOT PLANNED...AN UPPER LEVEL LOW PRESSURE TROF WILL KEEP THE AIRMASS MOIST AND UNSETTLED ACROSS CENTRAL AND SOUTHERN PORTIONS OF THE CWA. COOLER AIR ASSOCIATED WITH THIS SYSTEM WILL KEEP TEMPERATURES MODERATE AND BELOW SEASONAL NORMALS. AFTERNOON THUNDERSTORM ACTIVITY WILL BE CONCENTRATED OVER EXTREME SOUTHWEST MONTANA. MAIN THREAT WILL BE LOCAL HEAVY RAIN ALTHOUGH STRONG WINDS AND SMALL HAIL ARE ALSO POSSIBLE. ZELZER && .AVIATION... UPDATED 1725Z. AN UPPER LEVEL LOW PRESSURE TROF WILL CROSS CENTRAL MONTANA TONIGHT. UNSTABLE CONDITIONS WILL CONTINUE ACROSS THE CENTRAL AND SOUTHERN PORTIONS OF THE REGION AND SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED MAINLY ACROSS SOUTHWEST MONTANA. THE AIRMASS WILL DRY OVERNIGHT WITH MOST PRECIPITATION ENDING DURING THE EVENING HOURS. LOCAL MVFR CONDITIONS ARE POSSIBLE NEAR SHOWERS AND THUNDERSTORMS. ELSEWHERE VFR CONDITIONS WILL PREVAIL THROUGH THE NEXT 24 HOURS. && .FIRE WEATHER... AFTERNOON HUMIDITY WILL LIKELY FALL TO NEAR OR JUST BELOW 20% TODAY ACROSS NW PORTIONS OF THE NORTH CENTRAL MT PLAINS WHERE A DRIER AIRMASS WILL REMAIN IN PLACE. AFTERNOON MIXING AND A SURFACE PRESSURE GRADIENT ACROSS THE NORTHERN ROCKIES WILL ALLOW BREEZY WINDS TO DEVELOP THIS AFTERNOON WITH WIND GUSTS OF 25-30MPH POSSIBLE ACROSS PORTIONS OF GLACIER COUNTY, CREATING A PERIOD OF CRITICAL FIRE WEATHER CONDITIONS ACROSS FIRE WEATHER ZONE 112. CENTRAL MT FIRE DISTRICTS SHOULD AGAIN SEE SHOWERS AND THUNDERSTORMS, SOME OF WHICH WILL PROVIDE WETTING RAINS BUT ALSO THE THREAT OF GUSTY AND ERRATIC WINDS. && .PREV DISCUSSION... /ISSUED 550 AM MDT THU JUL 23 2015/ TODAY THROUGH SATURDAY...AREA REMAINS BENEATH A SW FLOW ALOFT DOWNSTREAM OF AN UPPER LEVEL TROUGH MOVING ONTO THE WEST COAST TODAY. A SHORTWAVE AHEAD OF THE MAIN TROUGH LOCATED OVER SW MT THIS MORNING WILL LIFT NE TODAY. SHOWERS AND A FEW ISOLATED THUNDERSTORMS IN ASSOCIATION WITH THIS INITIAL WAVE WILL SPREAD NE ACROSS CENTRAL AND EASTERN PORTIONS OF NORTH CENTRAL MT THIS MORNING WITH MORE WIDESPREAD THUNDERSTORM DEVELOPMENT EXPECTED THIS AFTERNOON OVER SW MT, WHERE A BREAK IN CLOUD-COVER BEHIND THE INITIAL SHORTWAVE SHOULD ALLOW FOR BETTER SURFACE HEATING/DESTABILIZATION. A FEW STORMS OVER SW MT THIS AFTERNOON COULD PRODUCE STRONG WINDS AND SMALL HAIL. THE MAIN UPPER LEVEL TROUGH AXIS CONTINUES EAST TOWARDS THE NORTHERN ROCKIES TONIGHT AND WEAKENS AS IT CONTINUES EAST ACROSS THE STATE FRIDAY. FLOW ALOFT BECOMES MORE WESTERLY FRIDAY AND FRIDAY NIGHT BEFORE TUNING BACK TO THE SW ON SATURDAY AS ANOTHER UPPER TROUGH MOVES TOWARDS THE WEST COAST. SHOWERS AND THUNDERSTORMS WILL BE MAINLY LIMITED TO PORTIONS OF SW MT FRIDAY AND SATURDAY AS DRIER AIR FROM THE WEST MOVES INTO THE REGION. TEMPERATURES WILL REMAIN NEAR SEASONAL AVERAGES THROUGH SATURDAY. SATURDAY NIGHT THROUGH THURSDAY...MEDIUM RANGE MODELS CONTINUE TO BE IN GOOD AGREEMENT WITH THE LARGER FEATURES DURING THIS PERIOD, BUT THEY DIFFER A BIT WITH REGARDS TO TIMING OF PRECIPITATION WITH THIS NEXT SYSTEM. AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL DEEPEN OVER THE PACIFIC COAST SATURDAY NIGHT INTO SUNDAY, AND THE RESULTING MOIST AND UNSTABLE SOUTHWESTERLY FLOW ALOFT WILL BRING AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS TO WESTERN AND CENTRAL MONTANA. FOR THIS MODEL RUN, THE GFS AND ECMWF DIFFER SOMEWHAT ON WHEN THE HEAVIER BANDS OF SHOWERS AND THUNDERSTORMS WILL MOVE OVER THE AREA. ALSO, OVER THE LAST COUPLE OF RUNS, THE MODELS HAVE CHANGED WHERE THE MOST PERSISTENT PRECIPITATION WILL OCCUR. HAVE THEREFORE CONTINUED A BROADBRUSHED GOOD CHANCE OF ACTIVITY ACROSS THE AREA SUNDAY THROUGH SUNDAY NIGHT, AND WILL FINE TUNE THE TIMING AND LOCATION OF THE BEST ACTIVITY ONCE MODELS COME INTO BETTER AGREEMENT. REGARDLESS, THOUGH, SOME OF THE STRONGER STORMS WILL LIKELY PRODUCE BRIEF HEAVY RAIN, GUSTY WINDS, AND SMALL HAIL. AS THE TROUGH MOVES ACROSS MONTANA MONDAY INTO MONDAY NIGHT, IT WILL ALSO MOVE A STRONG PACIFIC COLD FRONT ACROSS THE AREA, WHICH WILL CAUSE WESTERLY WINDS TO INCREASE ACROSS THE AREA, ESPECIALLY OVER THE PLAINS OF CENTRAL MONTANA. AS THE FLOW ALOFT SHIFTS MORE NORTHWESTERLY WITH THE PASSAGE OF THE SYSTEM, NEAR TO SLIGHTLY ABOVE NORMAL TEMPERATURES THROUGH SUNDAY NIGHT WILL DROP TO BETWEEN 15 AND 20 DEGREES BELOW NORMAL FOR MONDAY. MOST LOCATIONS WILL ONLY WARM INTO THE 60S ON MONDAY, WITH SOME MOUNTAIN LOCATIONS POSSIBLY NOT GETTING OUT OF THE 40S. AS THE SYSTEM EXITS THE AREA ON TUESDAY, TEMPERATURES WILL WARM BACK TO WITHIN 10 DEGREES OF NORMAL AND THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL DIMINISH FROM THE WEST. A BROAD UPPER LEVEL RIDGE OF HIGH PRESSURE WILL THEN MOVE INTO THE REGION FOR WEDNESDAY THROUGH THURSDAY, KEEPING THE AREA DRY WITH TEMPERATURES WARMING TO JUST ABOVE SEASONAL AVERAGES BY THURSDAY. COULSTON && .PRELIMINARY POINT TEMPS/POPS... GTF 78 54 84 55 / 50 20 10 10 CTB 79 49 79 52 / 10 10 0 0 HLN 78 56 86 57 / 60 30 20 10 BZN 78 52 84 52 / 60 40 20 10 WEY 70 41 72 40 / 60 40 20 20 DLN 76 50 81 50 / 60 40 20 10 HVR 82 54 88 54 / 30 20 0 0 LWT 78 54 83 54 / 70 30 20 10 && .TFX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR MTZ112. && WEATHER.GOV/GREATFALLS
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 3:34 AM MDT | Red Flag Warning | TFX | Glacier, Liberty, Pondera, Toole | 17 hr |
| Jul 23, 4:10 PM MDT | Special Weather Statement | TFX | Jefferson | 50 min |
| Jul 23, 4:55 PM MDT | Special Weather Statement | TFX | Gallatin | 50 min |
| Jul 23, 5:25 PM MDT | Special Weather Statement | TFX | Gallatin | 50 min |
Nearby
Red Flag Warnings in Montana, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.